MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPLINTING TUBE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPLINTING TUBE
Model Number ST-SB1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article: "water exchange-assisted vs.Carbon dioxide-insufflated single-balloon enteroscopy: randomized controlled trial" by shuhui liang, et al.  abstract: background single-balloon enteroscopy (sbe) is a valuable but difficult modality for the diagnosis and treatment of small-bowel disease.The water exchange method has the advantage of facilitating intubation during colonoscopy.Here, we evaluated the effects of water exchange on procedure-related variables related to sbe.Methods this randomized controlled trial was conducted in a tertiary-care referral center in china.Patients due for attempted total enteroscopy were randomly allocated to undergo water exchange-assisted (water exchange group) or carbon dioxide-insufflated enteroscopy (co2 group).All patients were planned to undergo both anterograde and retrograde procedures.The primary outcome was the total enteroscopy rate.Secondary outcomes included the maximal insertion depth, positive findings, procedural time, and adverse events.Results: in total, 110 patients were enrolled, with 55 in each group.Baseline characteristics between the two groups were comparable.Total enteroscopy was achieved.In 58.2 % (32/55) of the water exchange group and 36.4 % (20/55) of the control group (p = 0.02).The mean (standard deviation) estimated intubation depth was 521.2 (101.4) cm in the water exchange group and 481.6 (95.2) cm in the co2 group (p = 0.04).The insertion time was prolonged in the water exchange group compared with the co2 group (178.9 [45.1] minutes vs.154.2 [27.6] minutes; p < 0.001).Endoscopic findings and adverse events were comparable between the two groups.Conclusions: the water exchange method improved the total enteroscopy rate and increased the intubation depth during sbe.The use of water exchange did not increase the complications of enteroscopy.The authors used the following olympus devices: patient identifier (b)(6): sif-q260.Patient identifier (b)(6): st-sb1.Patient identifier (b)(6): ofp (& maj-1606).Patient identifier (b)(6): obcu, balloon control unit.Adverse events reported: post-procedure bleeding: 1 from co2 group: one patient in the co2 group who had a gist and underwent biopsy experienced post-procedural bleeding.The patient later underwent surgical management.Cardiac mucosal laceration 1 from water exchange group: intubation ceased in one patient in the water exchange group because of cardiac mucosal laceration, which was successfully treated by conservative therapy.This is report 2 of 4 for patient identifier (b)(6): st-sb1.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author.
 
Event or Problem Description
Additional information was provided by the author: in the opinion of the author the adverse events were not attributed to the olympus device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE SPLINTING TUBE
Common Device Name
SINGLE USE SPLINTING TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14014166
Report Number8010047-2022-05679
Device Sequence Number20408394
Product Code FED
UDI-Device Identifier04953170237201
UDI-Public04953170237201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberST-SB1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/12/2022
05/25/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/06/2022
06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OFP (& MAJ-1606); SIF-Q260; SIF-Q260,SN:(B)(6).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown